Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 12, 2025, 1:03 PM PST for Esmeralda County, Nye County, Nevada. It took effect at Nov 13, 2025, 10:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2025, 1:03 PM PST (21:03 UTC)
- In effect from
- Nov 13, 2025, 10:00 AM PST
- Expired
- Nov 14, 2025, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2475 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308 WWUS75 KVEF 122103 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 103 PM PST Wed Nov 12 2025 CAZ520-NVZ014-131200- /O.NEW.KVEF.WI.Y.0027.251113T1800Z-251114T1200Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Beatty, Lone Pine, Independence, Bishop, Silver Peak, Dyer, Olancha, and Goldfield 103 PM PST Wed Nov 12 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...From 10 AM Thursday to 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and may produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
3 follow-up statements
666 WWUS75 KVEF 131156 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 356 AM PST Thu Nov 13 2025 CAZ520-NVZ014-131800- /O.CON.KVEF.WI.Y.0027.251113T1800Z-251114T1200Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Dyer, Independence, Olancha, Bishop, Beatty, Silver Peak, Goldfield, and Lone Pine 356 AM PST Thu Nov 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...From 10 AM this morning to 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and may produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
492 WWUS75 KVEF 131741 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 941 AM PST Thu Nov 13 2025 CAZ520-NVZ014-141200- /O.CON.KVEF.WI.Y.0027.251113T1800Z-251114T1200Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Bishop, Independence, Silver Peak, Olancha, Lone Pine, Goldfield, Beatty, and Dyer 941 AM PST Thu Nov 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In California, Owens Valley. In Nevada, Esmeralda and Central Nye County. * WHEN...Until 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and may produce areas of blowing dust. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
570 WWUS75 KVEF 141154 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 354 AM PST Fri Nov 14 2025 CAZ520-NVZ014-141300- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-251114T1200Z/ Owens Valley-Esmeralda and Central Nye County- Including the cities of Lone Pine, Goldfield, Olancha, Dyer, Independence, Silver Peak, Beatty, and Bishop 354 AM PST Fri Nov 14 2025 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 12, 9:09 AM PST, 3 hours 54 minutes earlier. Its key messages:
- * High confidence that a trough of low pressure will bring gusty winds and increased precipitation chances to the region late Thursday through the weekend, but low confidence in details and impacts. * Well above normal temperatures today and Thursday will become much colder temperatures by Saturday and continue into next week. * The active but low confidence weather patten continues early next week.
Area forecast discussion, Nov 12, 9:09 AM PST, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 909 AM PST Wed Nov 12 2025 .KEY MESSAGES... * High confidence that a trough of low pressure will bring gusty winds and increased precipitation chances to the region late Thursday through the weekend, but low confidence in details and impacts. * Well above normal temperatures today and Thursday will become much colder temperatures by Saturday and continue into next week. * The active but low confidence weather patten continues early next week. && .DISCUSSION...through Tuesday. The latest runs of model and ensemble data continue to show drastic changes in how the incoming upper level trough evolves and impacts the region. Today should remain low impact and dry then after that it's more unknown. Was hoping to see some run to run or model to model consistency to increase confidence so I could better communicate impacts and make headline (or no headline) decisions- but that has not happened unfortunately. Not only has the system slowed down (again), but the way the low center deepens, cuts off, and shifts through the Southwest US looks like a completely different system then when this forecaster put together yesterday's forecast. In addition- snow levels have come in much high as the continued southerly flow due to the slower, deeper system pumps warmer air into the region. Considered doing something with the Winter Storm Watch in the Sierra that starts Thursday morning, but will give it one more model run to hopefully better identify snow and impact timing and elevations (though of note: Thursday morning start time is likely too early as HREF members model reflectivity don't bring anything into the Sierra until at least Thursday evening and keeps much of the region dry). Winds on Thursday will increase in response to increasing pressure gradient. Widespread southwest gusts to 25-35 MPH likely. The potential exists for higher gusts to 40 MPH and wind impacts in the Western Mojave Desert through central Nye County, however probabilities for gusts over 40 MPH have been decreasing and it may be a limited time for these gusts which would limit impacts. This along with the overall uncertainty with this system, held off on issuing any Wind Advisories as confidence is too low winds will reach impactful levels. After Thursday, winds should be lighter as the low center moves in and the pressure gradient decreases. The latest forecast is slower to spread precipitation chances across the region Thursday night and Friday, and now has the highest chance and rainfall amounts Saturday. EFIs suggest anomalous rainfall amounts at times late Friday through Sunday as PWATs climb to 200%+ of normal Friday and are now forecasted to remain around this level through the weekend. Large spreads between 25th and 75th rain totals continues to be highlighted by ensembles for most locations, but will need to monitor the potential for heavy rain impacts. The situation remains dynamic so check back for forecast updates as hopefully this system starts to show itself a bit better. As the trough moving into the region, a sharp cool down is expected. Today and (now with the slower arrival of the trough) Thursday should remain mild before colder temperatures arrive. High temperatures drop 10 to 15 degrees between Thursday to Saturday- going from 8-10 degrees above normal to 5-10 degrees below normal. Below normal temperatures will then likely continue through the weekend into the beginning of next week. The active weather pattern continues Sunday into early next week, but models show a wide variety of solutions as the first cut off low exits then another West Coast trough moves in behind it. Additional precipitation chances and impactful winds are possible Sunday through the beginning of next week but low confidence in what occurs and when. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Winds remain light and follow typical, daily patterns through Thursday morning. By mid/late Thursday afternoon, southerly breezes of 10+ knots may develop (30%), but uncertainty remains. Otherwise, chance of 10+ knots around 10%. Scattered to broken clouds at or above 15kft. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Light winds prevail across the region today and tonight, following typical directional patterns. Speeds largely 5-10 knots. VFR conditions persist as scattered to broken clouds remain above 10kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Nickerson AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 12:58 PM PST | Winter Weather Advisory | VEF | Inyo | 45 hr |
Nearby
Wind Advisories in Nevada, 2025Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.